Jump to content

Starting benzo withdraw


[Ca...]

Recommended Posts

I came off of Clonazepam over 6 months and when I stopped I experienced the most debilitating withdrawals. I was therefore switched to Valium as per Ashton manual. Starting at 20mg. Main concerns are the severe neurological symptoms I have developed (mostly physical) and extreme panic and depression. Worries me about a long taper as the durg has caused me such severe neurological deficits and although I know I can't taper quickly I'm worried about this damage, how long it will last and whether its permanent :(
Link to comment
Share on other sites

Hello Caitcan,

 

Welcome to Benzo Buddies!

 

You came off a very strong benzo, klonopin, in a short period of time. What was your dose before you started to taper?  I'm not surprised that you had a difficult time.  At this point, you could still be feeling the effects of klonopin withdrawal. How long ago did you switch to valium?  It can take a while for the nervous system to stabilize and sometimes, at least in my case, I always had symptoms. They eased a little between each reduction but never completed abated.

 

I know it seems scary developing symptoms you've never experienced before. That is the nature of withdrawal. Many of us had a myriad of symptoms, sometimes quite intense. With time they eased up and for myself, once off benzos I did recover completely and never returned.

 

You are very early in this process, it may take a while to get to where you want to be.  Some people actually find the Ashton plan a little fast.  We generally recommend reducing no more than 5-10 % every 10-14 days. Some people go even slower following and symptom based taper plan. I'll give you a link to the Planning Your Withdrawal Board for more information.

 

What you feel is normal for withdrawal, you are not alone. I'll give you a link to the Withdrawal Support Board where you can connect with others still in the process.  It helps to communicate with those who understand this process, which can be challenging.

 

Settle in and do some reading. Ask questions, we'll do our best to help you.  I'm glad you have joined the forum, it was a lifeline for many of us during withdrawal and recovery.

 

Planning Your Withdrawal (Taper)

 

Withdrawal Support (during your taper)

 

pianogirl  :)

Link to comment
Share on other sites

Thank you Piano girl. I was on Clonazepam for 5.5 years, starting dose 1mg twice a day. Reduced to 0.5mg twice a day without any taper (I didn't realise!) after 3 years have been on 0.5 twice a day for the past 2 years. This is when all my neurological symptoms started (2 years ago following my dose reduction) and I was diagnosed with neurological Lyme disease. I now wondered was it the abrupt halving of the meditation. 6 months ago I reduced it by half again to 0.5 then 4 months later to 0.25 stayed on that dose for a few weeks and then stopped completely. Then a nightmare ensued. I had to rely on my own resarch and asked my doctor to switch me to Valium as per the manual but worry I should have reinstated Clonazepam and began a proper taper. Also I worry about such a long taper as benzodiazepines have clearly caused severe neurological deficits for 2 years now and the thoughts of remaining on a drug that has caused me such neurological damage for potentially another year is frankly devestating as I have no odea whether the damage is long term or permanent 😔
Link to comment
Share on other sites

Hi Caitcan and welcome to BB. I can not believe they actually started you on such a large dose. You always start low and gradually raise and then stop at the least effective amount. 1 mg of klonopin BID is a lot. What is the reason you were put on the drug for? How long has it been with no klonopin now? How long have you been on the 20 mgs of Valium now?
Link to comment
Share on other sites

I was put on it initially as I developed Fibromyalgia/chronic fatigue type illness after two viral illnesses earlier that year. Although most of my original symptoms have resolved (i.e fibromyalgia and chronic fatigue) I have developed devastating neurological symptoms 2 years ago, when I first began reducing the dose, I had no idea at the time how dangerous it was to halve my dose like that so suddenly, ad I had been on antidepressants, Gabapentin and even Oxycodime and came of these with 'relative' ease compared 5o this nightmare I incorrectly assumed it would be the same with Clonazepam. 2 months with no Clonazepam and one month on Diazapam 20mg.
Link to comment
Share on other sites

×
×
  • Create New...